Arkansas, 2004Hail and Damaging Winds in Arkansas, July 4, 2004
July 4, 2004 · NWS MEG · 17 events in 10 counties and zones
16 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $285,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 8:55 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 4, 8:55 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CDT SUN JUL 4 2004
.DISCUSSION...
AN MCS OVER N CNTRL AR IS CURRENTLY PROGRESSING SEWD. LATEST
SATELLITE AND RADAR TRENDS INDICATE THAT THIS COMPLEX HAS WEAKENED
SOMEWHAT IN THE PAST 2 HOURS. STILL SOME POTENTIAL THAT A SVR WIND
GUST COULD COME OUT OF IT AS IT APPROACHES THE WRN PART OF THE CWA.
THEREFORE...SVR WATCH #547 HAS BEEN ISSUED TO COVER THE SITUATION.
ADDITIONAL STORMS COULD DEVELOP ALONG THE MCS OUTFLOW BOUNDARY LATER
TODAY BUT UNCERTAIN OF THE EWD EXTENT. CURRENT FCST HAS ONLY 10-14
POPS E OF THE MS RVR AND MAY NEED TO BE INCREASEED BY A FEW NOTCHES
IF CONDITIONS WARRANT.
ANOTHER MCS IS POSSIBLE LATE TONIGHT FROM THE NW BUT UNCERTAIN ON
ITS SEWD EXTENT. THE REST OF THE FCST PERIOD WILL BE DOMINATED BY A
BROAD SUBTROPICAL HIGH OVER THE SE STATES AND FRONTAL BOUNDARIES
STALLING TO THE N OF THE CWA. THIS SHOULD PROVIDE TYPICAL SUMMERLIKE
WX WITH WARM AND HUMID CONDITIONS AND OFF AND ON CHCS OF SHWRS/TSTMS.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
SWC
Hazardous weather outlook, Jul 4, 8:22 AM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CDT SUN JUL 4 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
922 AM CDT SUN JUL 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
A COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS WILL PROGRESS
SOUTHEASTWARD THROUGH THE DAY. THERE IS A CHANCE THAT A FEW STORMS
COULD REACH THE EASTERN MOST COUNTIES OF ARKANSAS AND THE MISSOURI
BOOTHEEL TODAY. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS AND
POSSIBLY LARGE HAIL. THE MOST LIKELY TIME FOR THE EXISTING STORMS TO
AFFECT EAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL BE BETWEEN 10 AM
AND 2 PM.
.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TUESDAY THROUGH SATURDAY. HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
Thunderstorm Wind, Lawrence
- When
- July 4, 10:00 AM CST to 10:05 AM CST
- Where
- Lawrence County, Ravenden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.233, -91.250
Several large trees were knocked down.
Thunderstorm Wind, Lawrence
- When
- July 4, 10:20 AM CST to 10:25 AM CST
- Where
- Lawrence County, Walnut Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -90.950
Several trees and power lines were blown down.
Thunderstorm Wind, Randolph
- When
- July 4, 10:20 AM CST to 10:25 AM CST
- Where
- Randolph County, Biggers
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.333, -90.800
A school had its roof blown off. Numerous trees were knocked down.
Thunderstorm Wind, Craighead
- When
- July 4, 10:30 AM CST to 10:45 AM CST
- Where
- Craighead County, Jonesboro
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $125,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.833, -90.700
Several businesses and homes were damaged. Fifteen fiberglass poles were damaged. Some trees were blown down.
Thunderstorm Wind, Lawrence
- When
- July 4, 10:40 AM CST to 10:45 AM CST
- Where
- Lawrence County, Walnut Ridge
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.067, -90.950
Some trees were knocked down.
Thunderstorm Wind, Greene
- When
- July 4, 10:45 AM CST to 10:50 AM CST
- Where
- Greene County, Paragould
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.050, -90.483
Some trees and power lines were blown down.
Thunderstorm Wind, Craighead
- When
- July 4, 11:00 AM CST to 11:05 AM CST
- Where
- Craighead County, Jonesboro
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.833, -90.700
A mobile home park was damaged.
Thunderstorm Wind, Poinsett
- When
- July 4, 11:10 AM CST to 11:15 AM CST
- Where
- Poinsett County, Harrisburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.567, -90.717
Some trees were uprooted and power lines were knocked down.
Thunderstorm Wind, Mississippi
- When
- July 4, 11:10 AM CST to 11:15 AM CST
- Where
- Mississippi County, Manila
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.883, -90.167
Several trees and power lines were blown down.
Thunderstorm Wind, Cross
- When
- July 4, 11:15 AM CST to 11:20 AM CST
- Where
- Cross County, Wynne
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.233, -90.800
Some trees were blown down.
Thunderstorm Wind, Clay
- When
- July 4, 11:15 AM CST to 11:20 AM CST
- Where
- Clay County, Corning
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.400, -90.583
Several trees and power lines were blown down.
Thunderstorm Wind, Poinsett
- When
- July 4, 11:20 AM CST to 11:25 AM CST
- Where
- Poinsett County, Marked Tree
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.533, -90.417
A church roof was damaged. Some trees were blown down.
Thunderstorm Wind, Crittenden
- When
- July 4, 11:35 AM CST to 11:40 AM CST
- Where
- Crittenden County, Marion
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.217, -90.200
The roof of the car wash at a convenience store was blown off and landed against a house. Some power lines and tree were knocked down.
Thunderstorm Wind, Mississippi
- When
- July 4, 11:35 AM CST to 11:40 AM CST
- Where
- Mississippi County, Blytheville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.917, -89.917
Some power lines were blown down.
Hail, Mississippi
- When
- July 4, 11:35 AM CST to 11:40 AM CST
- Where
- Mississippi County, Luxora
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -89.933
Thunderstorm Wind, Lee
- When
- July 4, 11:45 AM CST to 11:50 AM CST
- Where
- Lee County, Marianna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.767, -90.750
Several power lines were knocked down.
Thunderstorm Wind, Mississippi
- When
- July 4, 12:00 PM CST to 12:05 PM CST
- Where
- Mississippi County, Keiser
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.667, -90.100
A pole was blown into a car windshield on Interstate 55.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Oklahoma, July 4, 20041 death · 1 injured · $52,000 · 61 kt wind · 10 events
- Damaging Winds in Mississippi, July 4, 20041 death · $45,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 4, 20043 injured · $1.4 million · 1.25 in hail · 12 events
- Hail and Damaging Winds in Kansas, July 4 to 5, 2004$1.0 million · 1.75 in hail · 27 events
- Hail in Texas, July 4, 2004$700,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Georgia, July 4, 2004$535,000 · 50 kt wind · 4 events
- Tornado in Missouri, July 4, 2004$150,000 · F1 · 1 event
- Hail and Damaging Winds in Kansas, July 4, 2004$125,000 · 1.75 in hail · 19 events
- Damaging Winds in Tennessee, July 4, 2004$111,000 · 60 kt wind · 15 events
- Damaging Wind in Missouri, July 4, 20041 injured · $100,000 · 65 kt wind · 1 event
- Damaging Wind in Kansas, July 4, 2004$100,000 · 65 kt wind · 1 event
- Damaging Wind in Missouri, July 4, 2004$100,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415012, 5415013, 5415014, 5415015, 5415016, 5415028, 5415017, 5415018, 5415019, 5415020, 5415021, 5415022, 5415023, 5415024, 5415027, 5415025, 5415026.